Forum

Tecfidera

Hi,

I’m meant to be starting on Tecfidera soon. Has anybody got any un/favourable stories they would like to share?

Thanks,

Adrian

yeah.

tis good.

1 Like

Thanks Paolo. Short but sweet. :slight_smile: No side effects? I’m fed up of not being on anything. I have tried Rebif and Copaxone. My body didn’t like either.

I just seem to ge relapses when I get a cold. Does it improve your disability? I’m pretty good but with each relapse I’m getting slightly worse.

Welshboy. If you type Tecfidera into the search box above your post, you’ll find loads of information, much of it by Paolo. Having read most of it, it has helped me make the decision to move from Plegridy to Tec, when the ms nurse gets back to me and if my Neuro agrees. Good luck.

1 Like

Sides are mild and easy to cope with.

No needles - benefits of this speak for themselves.

I cannot speak of ‘improving’ disability; but evidence to suggest a significant (currently best) delay of onset and progression is seemingly assured.

As mentioned elsewhere… do a search for ‘tecfidera’… or to be honest, failing that, search ‘paolo smythe’ :slight_smile:

2 Likes

Ah OK, thanks both. :slight_smile:

Hi,started on tecfidera 5 weeks ago,was on the lower dose for 4 weeks and am now on the second week of the higher dose.I had one day were I was unwell but that has passed but I do get hot flushes but if that is the worst then I can live with that, just embarrassing if you are out and you turn beetroot red lol.

Jamie.

1 Like

Go for it! Been on Tec for 3 months, switched from Rebif. First three days were tough, flushing and nausea after that fine, rarely flush now, a bit of dodgy tummy now and again, sometimes a dry mouth and nasal drip, but not every day. Much prefer it to Rebif. Make sure you eat enough with it, I try to eat half my meal take the Tec and then finish my meal so the Tec is well wrapped in my tum, was advised this by MS Nurse. Not everyone seems to get side effects, hopefully you will be lucky. Beats injections.

Good luck!

Sarah x

2 Likes

I will also be starting soon. Fingers crossed for an easy time with it :slight_smile:

for flushing / itching / whatever that crops up which is not gastro-intestinal… take an anti-histamine

2 Likes

Thanks. That’s great. :slight_smile:

I recommend toast and nutella or peanut butter for breakfast when taking tecfidera - having something slightly fatty seemed to help keep the sicky feeling away. I have been on Tecfidera for 18mths and in a good routine with it - breakfast and dinner…this seems to be agreeable with my body…but everyone is different…

Nothing you can do about the hot flushes, except to stay cool

1 Like

Hi Sarah, just read your post - Nasal drip - i didnt think anyone else got that. When i had my MS review i told them of the mild side effects to Tecfidera and they had never heard of that either and it is not a documented side effect…

unless its just us pair of “drips” - lol

Pam

x

As you say, every body is different and a bit of fattiness to your food is not a bad thing. however, with that said, i am on a virtually fat free diet and have yet to suffer any consequences due to it.

And the hot flushes etc can be alleviated by taking anti-histamines (aka hay fever / allergy meds).

All the best.

2 Likes

I’ve been on tecfidera for a year now. I never had any side effects, not even at the start of treatment. White blood count has gone down slightly but that’s to be expected. I love Tec! Katy

3 Likes

Hi, Does anyone suffer with dry mouth and a ‘drippy’ nose on tecfidera? what do you take or how do you control it? no amount of fluid seems to relive the dry mouth.

thankyou, claire

Hi Claire,

I had a drippy nose last year (I was on rebif, and have only recently moved to Tecfidera). It seems to be constantly dripping at the back of my throat.

The GP suggested a nasal spray, which sorted it out. I cant remember the name, but people use it when they have hayfever

​Hope that helps

1 Like

I was on Rebif for around 7 years and last year started seeing hairloss on my scalp. My neuro suggested it could be caused by Rebif and moved me on to Tecfidera as there are no side effects for hair loss with this one.

Has any one else heard of this?

I’m in my early 50s, so it could just be an age thing :frowning:

i sometimes get the runny nose for a couple of minutes 3 1/2 to 4 hrs - not very often though, just sometimes.

Hello This is interesting! I started on Tecfidera last year - had the upset tummy sometimes and the red flushes (still get these now and again but it is rare. I also had a nasal drip last year. It was the first time I have ever had something like that. I didnt mention it to my MS Nurse as I didnt think it was related, but went to my GP and he prescribed me Beconase (for people with hayfever). It sorted it out after a couple of weeks. I havent had it since then. Interesting thougn that it is a side effect of Tecfidera… Apart from that, I am getting on well with Tecfidera. I was on Rebif before. It is nice not to be covered in bruises from the injections and also to take a tablet rather than have to inject myself. I actually feel a lot better, but think this may be psycological rather than real. I dont seem to get fatigue as much either. I have RR MS. Helen